Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 35, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 14, 2011, 5:38 AM MDT for Arapahoe County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2011, 5:38 AM MDT (11:38 UTC)
- Expired
- Jun 14, 2011, 6:15 AM MDT
- In force
- 37 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Arapahoe County, CO
The radar
The Denver radar (KFTG), 17 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 11.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 989 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 2803 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
128 WUUS55 KBOU 141138 SVRBOU COC005-141215- /O.NEW.KBOU.SV.W.0035.110614T1138Z-110614T1215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 538 AM MDT TUE JUN 14 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ARAPAHOE COUNTY IN NORTHEAST COLORADO * UNTIL 615 AM MDT * AT 539 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. THIS STORM WAS LOCATED OVER CENTRAL ARAPAHOE COUNTY...OR 22 MILES EAST OF DENVER...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE WARNED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 3972 10431 3957 10431 3957 10465 3971 10464 TIME...MOT...LOC 1139Z 265DEG 17KT 3962 10453 WIND...HAIL <50MPH 1.25IN $$
2 follow-up statements
778 WWUS55 KBOU 141148 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 548 AM MDT TUE JUN 14 2011 COC005-141215- /O.CON.KBOU.SV.W.0035.000000T0000Z-110614T1215Z/ ARAPAHOE CO- 548 AM MDT TUE JUN 14 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM MDT FOR CENTRAL ARAPAHOE COUNTY... AT 548 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL. THIS STORM WAS LOCATED OVER CENTRAL ARAPAHOE COUNTY...OR 24 MILES EAST OF DENVER...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE WARNED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 3972 10431 3957 10431 3957 10465 3971 10464 TIME...MOT...LOC 1148Z 265DEG 17KT 3961 10452 WIND...HAIL <50MPH 1.00IN $$
309 WWUS55 KBOU 141211 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 611 AM MDT TUE JUN 14 2011 COC005-141222- /O.EXP.KBOU.SV.W.0035.000000T0000Z-110614T1215Z/ ARAPAHOE CO- 611 AM MDT TUE JUN 14 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ARAPAHOE COUNTY WILL EXPIRE AT 615 AM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 3972 10431 3957 10431 3957 10465 3971 10464 TIME...MOT...LOC 1212Z 265DEG 17KT 3962 10437 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:35 AM MDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 14, 3:35 AM MDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 335 AM MDT TUE JUN 14 2011 .SHORT TERM...HAVE BEEN DEALING WITH CONVECTION OVER THE PLAINS OVERNIGHT AS WEAK UPPER LVL TROUGH AND ASSOCIATED QG ASCENT IN THE MID LVLS IS NOW MOVING ACROSS. AXIS OF THIS TROUGH SHOULD BE EAST OF NERN CO BY LATE MORNING HOWEVER UNTIL IT PASSES THE THREAT OF SHOWERS AND A FEW TSTMS WILL CONTINUE. FOR THIS AFTN ALTHOUGH SUBSIDENCE WILL DVLP BEHIND UPPER LEVEL TROUGH RATHER COOL MID LVL TEMPS COMBINED WITH SOME LINGERING MOISTURE COULD ALLOW FOR SOME ISOLD CONVECTION IN THE MTNS SOUTH OF I-70 AND OVER PORTIONS OF THE PLAINS SO WILL KEEP IN LOW POPS. AS FOR HIGHS WILL KEEP READINGS IN THE UPPER 70S TO LOWER 80S ACROSS NERN CO. FOR TONIGHT ANY CONVECTION THAT DOES DVLP SHOULD QUICKLY END BY EARLY EVENING AS SEE NOTHING TO KEEP IT GOING AFTER SUNSET. .LONG TERM...AGREE WITH THE PREVIOUS FORECASTERS ASSESSMENT OF THE UPCOMING WEEK OF WEATHER AND MADE ONLY MINOR ADJUSTMENTS TO THE FORECAST PACKAGE. THE GFS AND ECMWF HAVE NEARLY IDENTICAL SOLUTIONS FOR THE UPPER AIR PATTERN OUT THROUGH ABOUT 120 HOURS AND THEN HAVE SIMILAR IDEAS BEYOND THAT. MODERATE WESTERLY FLOW ALOFT ON WEDNESDAY IS FORECAST TO BECOME SOUTHWESTERLY THURSDAY AND THEN REMAIN THAT WAY THROUGH EARLY NEXT WEEK. UNCERTAINTIES STILL EXIST IN FORECASTING WHICH DAYS WILL FEATURE AN EJECTING SHORTWAVE EMBEDDED IN THE SOUTHWEST FLOW THAT WILL ORGANIZE AFTERNOON AND EVENING CONVECTION. IT IS ALSO HARD TO SAY THAT ANY PARTICULAR DAY WILL BE COMPLETELY DRY. LOW POPS WILL STAY IN THE FORECAST THROUGH THE FORECAST PERIOD. THE POSSIBLE EXCEPTION TO THIS IS THE WESTERLY FLOW ON WEDNESDAY THAT DOES APPEAR THAT IT WILL BE DRIER THAN LATER ON IN THE FORECAST PERIOD. TEMPERATURES WILL CONTINUE RUNNING SLIGHTLY ABOVE NORMAL...BUT AM STILL HESITANT TO FOLLOW THE EXTENDED MOS GUIDANCE WHICH IS ADVERTISING HIGH TEMPERATURES IN THE LOWER 90S FROM THURSDAY THROUGH SUNDAY. THAT SCENARIO IS POSSIBLE UNDER THE SOUTHWESTERLY FLOW ALOFT...BUT THE MEX GUIDANCE ALSO SEEMS TO HAVE HAD A WARM BIAS THIS SPRING. SO WILL STICK WITH THE MID AND UPPER 80S THAT BLENDS IN WELL WITH NEIGHBORING OFFICE/S FORECASTS. AT THE END OF THE FORECAST PERIOD...IT LOOKS LIKE COOLER TEMPERATURES ARE IN STORE FOR MONDAY AS SOME COOLER AIR AT THE SOUTHERN END OF A NORTHERN ROCKIES UPPER TROUGH MOVES ACROSS THE STATE. FOR THE TIME BEING COOLER AFTERNOON HIGHS AND ANOTHER ROUND OF AFTERNOON THUNDERSTORMS ACROSS THE FORECAST AREA IS AN ADEQUATE FORECAST. && AVIATION...ANY TSTMS EARLY THIS MORNING SHOULD STAY EAST OF THE AIRPORT. FOR THIS AFTN WILL NOT MENTION ANY TSTMS IN THE TAF AS ANY COVERGAGE SHOULD BE RATHER ISOLD. WINDS THIS MORNING SHOULD BECOME MORE WNW AFTER 15Z AND THEN MORE NWLY BY 18Z THRU THE AFTN. BY EVENING WILL HAVE WINDS TRENDING TO DRAINAGE. && .HYDROLOGY...NO IMPACTS EXPECTED FOR THE BURN AREAS THIS AFTERNOON OR EVENING. TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE NORMAL THROUGH NEXT WEEKEND WITH THE WARMEST DAYS WEDNESDAY AND THURSDAY. RIVER LEVELS WILL NOT CHANGE MUCH FROM RECENT LEVELS. A FLOOD WARNING CONTINUES FOR RIVERS IN JACKSON COUNTY. FLOOD ADVISORIES CONTINUE FOR RIVERS IN GRAND COUNTY...THE LARAMIE RIVER AND CACHE LA POUDRE RIVER AND TRIBUTARIES IN NORTHERN LARIMER COUNTY AND THE CACHE LA POUDRE RIVER IN WESTERN WELD COUNTY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && RPK/KDRBY
Hazardous weather outlook, Jun 14, 4:18 AM MDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 418 AM MDT TUE JUN 14 2011 COZ030>051-141700- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 418 AM MDT TUE JUN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A WEAK UPPER LEVEL TROUGH WILL MOVE EAST OF THE AREA BY LATE MORNING. THIS SYSTEM WILL PRODUCE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE NORTHEAST PLAINS THIS MORNING MAINLY EAST OF A STERLING TO LIMON LINE. BY THIS AFTERNOON A DRIER AIRMASS WILL BE OVER THE AREA HOWEVER ENOUGH INSTABILITY MAY EXIST FOR ISOLATED THUNDERSTORMS OVER NORTHEAST COLORADO AND IN THE MOUNTAINS SOUTH OF I-70. THE STORMS COULD PRODUCE GUSTY WINDS...SMALL HAIL AND BRIEF MODERATE RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PREDOMINANTLY DRY WESTERLY TO SOUTHWESTERLY FLOW ALOFT IS EXPECTED TO PREVAIL OVER COLORADO THROUGH THE WEEKEND. ONLY SLIGHT CHANCES FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED... AND THE THREAT OF SEVERE WEATHER OR FLOODING WITH THESE STORMS IS LOW. TEMPERATURES WILL BE AT OR SLIGHTLY WARMER THAN NORMAL WHICH WILL KEEP MELTING SNOW FROM THE MOUNTAIN SNOWPACK. ONLY MINOR CHANGES IN RIVER LEVELS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. RPK/DANKERS
In the hours before
Special weather statement, Jun 14, 12:48 AM MDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1248 AM MDT TUE JUN 14 2011 COZ049-140715- WASHINGTON COUNTY CO- 1248 AM MDT TUE JUN 14 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHINGTON COUNTY AT 1248 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO AROUND 40 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF WOODLIN SCHOOL...OR 25 MILES SOUTHWEST OF AKRON...MOVING EAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WOODROW... WOODLIN SCHOOL AND LAST CHANCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. && LAT...LON 4000 10321 3974 10326 3973 10363 3999 10364 TIME...MOT...LOC 0648Z 228DEG 24KT 3990 10344
Local storm report, Jun 14, 2:53 AM MDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
253 AM MDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 AM HAIL 4 N ANTON 39.81N 103.22W
06/14/2011 M1.00 INCH WASHINGTON CO TRAINED SPOTTER
1255 AM HAIL 3 NW WOODLIN SCHOOL 39.82N 103.56W
06/14/2011 M0.88 INCH WASHINGTON CO PUBLIC
0851 PM HAIL ENGLEWOOD 39.65N 104.99W
06/13/2011 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0819 PM HAIL 1 NW PEETZ 40.97N 103.13W
06/13/2011 M1.25 INCH LOGAN CO TRAINED SPOTTER
0755 PM HAIL 18 N STONEHAM 40.87N 103.68W
06/13/2011 M1.00 INCH WELD CO STORM CHASER
0731 PM HAIL 1 N PEETZ 40.98N 103.11W
06/13/2011 M1.25 INCH LOGAN CO TRAINED SPOTTER
THUNDERSTORM WIND GUST TO 45 MPH
0722 PM HAIL 1 NW PEETZ 40.97N 103.13W
06/13/2011 M1.00 INCH LOGAN CO TRAINED SPOTTER
0719 PM HAIL 9 NNE CROOK 40.98N 102.74W
06/13/2011 M1.25 INCH LOGAN CO TRAINED SPOTTER
0713 PM HAIL PEETZ 40.96N 103.11W
06/13/2011 M1.75 INCH LOGAN CO TRAINED SPOTTER
0711 PM HAIL PEETZ 40.96N 103.11W
06/13/2011 M1.00 INCH LOGAN CO TRAINED SPOTTER
0601 PM HAIL 2 S AKRON 40.13N 103.21W
06/13/2011 M0.75 INCH WASHINGTON CO STORM CHASER
0550 PM HAIL 6 NNE WOODROW 40.06N 103.54W
06/13/2011 M0.75 INCH MORGAN CO CO-OP OBSERVER
0548 PM HAIL 4 ENE WOODROW 40.00N 103.51W
06/13/2011 M1.25 INCH MORGAN CO STORM CHASER
0537 PM HAIL 2 N WOODROW 40.01N 103.58W
06/13/2011 M1.75 INCH MORGAN CO TRAINED SPOTTER
0511 PM HAIL 3 E LINDON 39.73N 103.34W
06/13/2011 M1.50 INCH WASHINGTON CO STORM CHASER
0451 PM HAIL 5 S LINDON 39.66N 103.40W
06/13/2011 M0.75 INCH WASHINGTON CO TRAINED SPOTTER
0441 PM HAIL 4 WSW ANTON 39.73N 103.29W
06/13/2011 M1.00 INCH WASHINGTON CO STORM CHASER
0437 PM HAIL 6 SE LINDON 39.67N 103.32W
06/13/2011 M1.25 INCH WASHINGTON CO STORM CHASER
&&
RPKSpecial weather statement, Jun 14, 3:58 AM MDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 358 AM MDT TUE JUN 14 2011 COZ049-141030- WASHINGTON COUNTY CO- 358 AM MDT TUE JUN 14 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON COUNTY AT 359 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND WIND GUSTS TO AROUND 40 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF LAST CHANCE...OR 30 MILES NORTH OF LIMON...MOVING EAST AT 20 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WOODLIN SCHOOL...LINDON AND LAST CHANCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. && LAT...LON 3986 10329 3958 10329 3958 10371 3986 10369 TIME...MOT...LOC 0959Z 259DEG 19KT 3971 10361
Special weather statement, Jun 14, 4:50 AM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 450 AM MDT TUE JUN 14 2011 COZ040-141115- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY CO- 450 AM MDT TUE JUN 14 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ARAPAHOE COUNTY EXTREME SOUTHWESTERN ADAMS COUNTY AT 450 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED OVER CENTRAL AURORA...OR 10 MILES EAST OF DENVER...MOVING EAST AT 10 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO BUCKLEY AFB AND WESTERN AURORA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. && LAT...LON 3976 10469 3964 10469 3965 10484 3976 10483 TIME...MOT...LOC 1050Z 256DEG 16KT 3971 10475
Special weather statement, Jun 14, 5:33 AM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 533 AM MDT TUE JUN 14 2011 COZ040-041-045-141200- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY CO- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- 533 AM MDT TUE JUN 14 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ARAPAHOE COUNTY SOUTH CENTRAL ADAMS COUNTY AT 533 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 4 MILES NORTHEAST OF ARAPAHOE PARK...OR 18 MILES EAST OF DENVER...MOVING EAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WATKINS... MANILA VILLAGE...ARAPAHOE PARK AND EASTERN AURORA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. && LAT...LON 3980 10443 3961 10446 3961 10469 3980 10468 TIME...MOT...LOC 1133Z 266DEG 17KT 3968 10460
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:06 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Sedgwick | 45 min |
| Jun 13, 8:47 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 29 min |
| Jun 13, 10:40 PM MDT | Special Weather Statement | BOU | Adams | 35 min |
| Jun 13, 11:14 PM MDT | Special Weather Statement | BOU | Arapahoe | 31 min |
| Jun 13, 11:37 PM MDT | Special Weather Statement | BOU | Morgan | 23 min |
| Jun 13, 11:46 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Washington | 44 min |
| Jun 14, 12:48 AM MDT | Special Weather Statement | BOU | Washington | 27 min |
| Jun 14, 12:57 AM MDT | Severe Thunderstorm Warning | BOU | Washington | 33 min |
| Jun 14, 3:58 AM MDT | Special Weather Statement | BOU | Washington | 32 min |
| Jun 14, 4:50 AM MDT | Special Weather Statement | BOU | Denver | 25 min |
| Jun 14, 4:58 AM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 32 min |
| Jun 14, 5:33 AM MDT | Special Weather Statement | BOU | Arapahoe | 27 min |
| Jun 14, 11:36 AM MDT | Special Weather Statement | BOU | Lincoln | 24 min |
| Jun 14, 12:02 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 28 min |
| Jun 14, 1:19 PM MDT | Special Weather Statement | BOU | Lincoln | 41 min |
| Jun 14, 1:43 PM MDT | Special Weather Statement | BOU | Lincoln | 47 min |
| Jun 14, 1:50 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 25 min |
| Jun 14, 2:19 PM MDT | Areal Flood Advisory | BOU | Jackson | 9 days |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.